Alert archive / Florida / Gale Warnings in 2013
Gale Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at Feb 25, 2013, 4:06 PM EST. It took effect at Feb 25, 2013, 10:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2013, 4:06 PM EST (21:06 UTC)
- In effect from
- Feb 25, 2013, 10:00 PM EST
- Expired
- Feb 26, 2013, 3:40 PM EST
- In force
- 18 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
462 WHUS72 KTAE 252106 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 406 PM EST MON FEB 25 2013 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST TUESDAY FOR WATERS WEST OF APALACHICOLA... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM EST TONIGHT THROUGH 7 AM EST WEDNESDAY MORNING FROM APALACHICOLA EAST... GMZ750-770-260330- /O.UPG.KTAE.SC.Y.0013.130226T0300Z-130227T1200Z/ /O.NEW.KTAE.GL.W.0003.130226T0300Z-130227T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 406 PM EST MON FEB 25 2013 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PEAK WINDS: WEST AROUND 25 KNOTS WITH FREQUENT GUSTS TO GALE FORCE LATE TONIGHT INTO TUESDAY. * PEAK SEAS: AROUND 12 FEET ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ730-755-765-775-260330- /O.EXT.KTAE.SC.Y.0013.130226T0300Z-130227T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 406 PM EST MON FEB 25 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY. * PEAK WINDS: SOUTHWEST 20 TO 25 KNOTS ON TUESDAY. * PEAK SEAS: 7 TO 10 FEET ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
728 WHUS72 KTAE 260433 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1133 PM EST MON FEB 25 2013 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST TUESDAY FOR WATERS WEST OF APALACHICOLA... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM EST TONIGHT THROUGH 7 AM EST WEDNESDAY MORNING FROM APALACHICOLA EAST... GMZ750-770-261030- /O.CON.KTAE.GL.W.0003.000000T0000Z-130227T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1133 PM EST MON FEB 25 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. * PEAK WINDS: WEST AROUND 25 KNOTS WITH FREQUENT GUSTS TO GALE FORCE LATE TONIGHT INTO TUESDAY. * PEAK SEAS: AROUND 12 FEET ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ730-755-765-775-261030- /O.CON.KTAE.SC.Y.0013.000000T0000Z-130227T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1133 PM EST MON FEB 25 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. * PEAK WINDS: SOUTHWEST 20 TO 25 KNOTS ON TUESDAY. * PEAK SEAS: 7 TO 10 FEET ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
697 WHUS72 KTAE 260811 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 311 AM EST TUE FEB 26 2013 ...GALE WARNING IN EFFECT FROM UNTIL 7 PM EST THIS EVENING FROM DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING UNTIL 1 PM EST WEDNESDAY FROM DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY FROM APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ750-770-261530- /O.CON.KTAE.GL.W.0003.000000T0000Z-130227T0000Z/ /O.EXB.KTAE.SC.Y.0013.130227T0000Z-130227T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 311 AM EST TUE FEB 26 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CONTINUED THE GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY. * PEAK WINDS: WEST 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. * PEAK SEAS: 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-775-261530- /O.EXT.KTAE.SC.Y.0013.000000T0000Z-130227T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 311 AM EST TUE FEB 26 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY. * PEAK WINDS: SOUTHWEST 20 TO 25 KNOTS ON TUESDAY. * PEAK SEAS: 6 TO 9 FEET ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
946 WHUS72 KTAE 261525 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1025 AM EST TUE FEB 26 2013 ...GALE WARNING IN EFFECT FROM UNTIL 7 PM EST THIS EVENING FROM DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING UNTIL 1 PM EST WEDNESDAY FROM DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY FROM APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ750-770-262230- /O.CON.KTAE.GL.W.0003.000000T0000Z-130227T0000Z/ /O.CON.KTAE.SC.Y.0013.130227T0000Z-130227T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1025 AM EST TUE FEB 26 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY. * PEAK WINDS: WEST 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. * PEAK SEAS: 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-775-262230- /O.CON.KTAE.SC.Y.0013.000000T0000Z-130227T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1025 AM EST TUE FEB 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY. * PEAK WINDS: SOUTHWEST 20 TO 25 KNOTS ON TUESDAY. * PEAK SEAS: 6 TO 9 FEET ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
846 WHUS72 KTAE 262040 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM EST TUE FEB 26 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY... GMZ750-770-270415- /O.CAN.KTAE.GL.W.0003.000000T0000Z-130227T0000Z/ /O.EXT.KTAE.SC.Y.0013.130226T2040Z-130227T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 340 PM EST TUE FEB 26 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY. * PEAK WINDS: WEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * PEAK SEAS: 7 TO 10 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-775-270415- /O.CON.KTAE.SC.Y.0013.000000T0000Z-130227T1800Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 340 PM EST TUE FEB 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY. * PEAK WINDS: SOUTHWEST 20 KNOTS THIS EVENING. * PEAK SEAS: 6 TO 9 FEET ON THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Feb 25, 2:51 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Feb 25, 2:51 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 PM EST Mon Feb 25 2013
...One More Round of Flooding and Severe Weather Expected
Overnight...
.NEAR TERM [Through Tonight]...
A tornado watch continues in effect until 8 pm est for most of the
eastern Florida Big Bend. Another chance for severe weather will
occur later this evening and overnight as a strong cold front races
eastward across the Gulf Coast as a potent upper level system
moves into the Ohio River Valley. A squall line will develop ahead
of the front and will be the focus for the severe weather threat.
The primary threat will be damaging winds but isolated tornadoes
will also be possible. In fact, SPC has areas from Tallahassee
west outlooked for 10% probabilities for seeing significant
tornadoes, something that is rare in this part of the country. We
will also continue to be concerned with additional flooding as
models show another 2 to 3 inches of rain over a widespread area
through daybreak Tuesday and flash flood guidance is down to
1.0-1.5 inches per hour. After coordination with WFO JAX, the
flash flood watch has been extended eastward to include Taylor,
Lafayette and Madison Counties.
&&
.SHORT TERM [Tuesday Through Tuesday Night]...
The squall line will be progressing across our FL Big Bend and South
Central GA zones around sunrise and should be completely east of the
area before noon. The Day 2 SPC outlook has these areas in a slight
risk for severe storms and our locally produced guidance supports
this thinking. PoPs will taper from likely east to slight chance
west. After a mile afternoon in the 70s, cooler and drier air will
arrive for Tuesday night through Wednesday night. Look for lows in
the lower to mid 40s Tuesday night and upper 30s to lower 40s the
following night. Daytime highs on Wednesday will be right near
climatology with upper 60s north of a Tallahassee and Valdosta line
and lower 70s to the southeast.
&&
.LONG TERM [Wednesday through Sunday]...
The long term will bring extended relief from flooding concerns. Dry
conditions will dominate, with upper level troughing. This will
spell a period of below average temperatures through the end of the
week. By the weekend a reinforcing dry cold front will bring the
potential for a light freeze to the Southeast both Saturday and
Sunday nights.
&&
.AVIATION...
[Through 18z Tuesday] Prevailing IFR/LIFR conditions at all TAF
sites at least until the passage of a cold front Tuesday morning.
Conditions gradually improve from west to east to VFR levels after
daybreak. Winds will be from the west to northwest in the 15 to 20
kt range with higher gusts.
&&
.MARINE...
Winds are expected to rapidly increase over the marine area this
evening. It now appears that frequent gusts to gale force will be
possible over the western legs and a gale warning has been issued.
Further east, solid advisory level conditions will develop. Seas
will peak at around 12 ft on Tuesday. Winds will begin to subside
Tuesday night. However, seas offshore will not drop below advisory
criteria until late Wednesday morning. A dry cold front will cross
the waters Friday night returning cautionary to marginal advisory
conditions to the forecast area.
&&
.FIRE WEATHER...
The ground is saturated across most of the Tri-state region from
widespread soaking rains since Friday. A drying trend will begin
on Tuesday behind a cold front but we do not anticipate red flag
conditions to be met at least through the remainder of the week.
However, even if we do meet criteria, we will not be issuing red
flag warnings until we see significant drying of the soils.
&&
.HYDROLOGY...
Rainfall from the last 24 hours was in excess of 2 to 4 inches
across much of the forecast area with isolated higher amounts across
parts of Southeast Alabama and into Southwestern Georgia.
Flash Flooding Potential...
Soils are already saturated across Southeast Alabama, Southwestern
Georgia and into the Florida Panhandle. As a result, flash flood
guidance in these areas remains very low. Generally rainfall rates
above 0.75 in/hr for 2 to 3 hours would be enough to generate flash
flooding across these areas. More significant rain rates would be
necessary further east across the Florida Big Bend. Nevertheless,
the latest high resolution guidance does support increased flash
flood potential with this system - possibly at significant levels in
some of the flood prone areas across Southeast Alabama through
Monday night. As a result, a flash flood watch is now in effect for
much of the region for Monday through Tuesday morning for all of
the tri-state area except the southeastern Florida Big Bend.
River Flooding Potential...
Now that this rainfall from the first storm is into the river
systems, steady rises have been observed at the forecast points with
flows now well above base levels. A few river points are in minor
flood stage still and several are in action stage.
The current QPF forecast for the next 48 hours fed into the river
models are between 3 to 5 inches across the forecast area and this
generates significant rises along many area rivers with several
points crossing into the moderate flood category.
Whether some of the more aggressive forecasts at locations along the
Choctawhatchee Basin and over into the Flint River Basin verify will
depend largely on where the heaviest rainfall occurs with this next
system. The models have been in good agreement so our confidence in
predicting the following crest stages is higher than normal:
**Major Flood Stage**
Choctawhatchee at Bruce *
**Moderate Flood Stage**
Choctawhatchee at Caryville *
Choctawhatchee River at Newton AL
Choctawhatchee River at Geneva *
Shoal River at Mossy Head
Ochlockonee River at Havana
Chipola River at Altha *
Kinchafoonee Creek at Dawson *
Flint River at Bainbridge
Spring Creek at Iron City
Ochlockonee at Concord
Apalachicola River at Blountstown *
**Minor Flood Stage**
Ochlockonee River at Thomasville
Chipola River at Marianna *
Kinchafoonee Creek at Preston
Flint River at Newton GA
Flint River at Albany
Choctawhatchee at Geneva AL *
Ochlockonee River at Bloxham
Pea River at Elba *
Sites marked with a * indicate the forecast flood stage ranks in the
top 10 highest flood stages at a given site based on site history.
For specific crest levels and timing of these crests, please consult
our AHPS page by clicking on Rivers and Lakes on our website. This
can be found at water.weather.gov/ahps2/index.php?wfo=tae
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 61 75 44 69 /100 100 60 10 10
Panama City 69 59 71 48 65 /100 100 30 10 10
Dothan 63 56 71 42 67 /100 100 30 10 10
Albany 60 56 73 42 67 /100 100 60 10 10
Valdosta 65 61 74 45 69 /100 90 70 10 10
Cross City 72 63 74 47 71 / 70 90 70 10 10
Apalachicola 68 62 72 48 65 /100 100 40 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH through Tuesday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-
Inland Bay-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Inland Walton-Jackson-
Lafayette-Leon-Liberty-Madison-South Walton-Washington.
GA...FLASH FLOOD WATCH through Tuesday morning for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
AL...FLASH FLOOD WATCH through Tuesday morning for Coffee-Dale-
Geneva-Henry-Houston.
GM...SMALL CRAFT ADVISORY from 10 PM this evening to 10 AM EST
Wednesday for Apalachee Bay or Coastal Waters From Keaton
Beach to Ochlockonee River Fl out to 20 NM-Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 NM-
Coastal waters from Suwannee River to Keaton Beach out 20
NM-Waters from Suwannee River to Apalachicola FL from 20
to 60 NM.
GALE WARNING from 10 PM this evening to 7 PM EST Tuesday for
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
Short Term/Long Term/Marine...Wool
Hydrology...Lenz/Moore
Rest of Discussion...BarryHazardous weather outlook, Feb 25, 5:28 AM EST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 528 AM EST MON FEB 25 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-261030- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 528 AM EST MON FEB 25 2013 /428 AM CST MON FEB 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ANOTHER STORM SYSTEM WILL MOVE INTO THE REGION TODAY AND PRODUCE MORE HEAVY RAINFALL ACROSS THE REGION. THE FLASH FLOODING POTENTIAL IS HIGH TODAY DUE TO THIS ADDITIONAL RAINFALL. THERE IS ALSO A THREAT FOR SEVERE WEATHER STARTING LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE PRIMARY THREAT THOUGH AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ASIDE FROM A BRIEF CHANCE OF A SEVERE STORM WITH THE COLD FRONT TUESDAY MORNING...DRIER CONDITIONS WILL RETURN BY TUESDAY AFTERNOON. A SIGNIFICANT COOL DOWN IS LIKELY BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVELY MONITOR AND REPORT FLOODING IN THEIR AREA AND SEVERE WEATHER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 38-GODSEY
In the hours before
Local storm report, Feb 25, 12:15 PM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1215 PM EST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM FLASH FLOOD 4 ENE CHIPLEY 30.80N 85.47W
02/25/2013 JACKSON FL LAW ENFORCEMENT
TABACCO ROAD WASHED OUT AND CLOSED
&&
HARRIGANLocal storm report, Feb 25, 12:25 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1225 PM EST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM FLOOD WNW PORT ST. JOE 29.81N 85.30W
02/25/2013 GULF FL LAW ENFORCEMENT
INTERSECTION OF HIGHWAY 98 AND 71 HAS STANDING WATER ON
ROAD
&&
HARRIGANLocal storm report, Feb 25, 1:10 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
110 PM EST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM WATER SPOUT 2 W APALACHICOLA 29.72N 85.02W
02/25/2013 FRANKLIN FL 911 CALL CENTER
UNCLEAR WHETHER OR NOT TORNADO MOVED ASHORE
&&
FOURNIERLocal storm report, Feb 25, 1:35 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
135 PM EST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TORNADO 2 NNW ST GEORGE ISLAND 29.69N 84.88W
02/25/2013 FRANKLIN FL PARK/FOREST SRVC
TORNADO SPOTTED CROSSING OVER ST. GEORGE ISLAND BRIDGE.
&&
HARRIGANLocal storm report, Feb 25, 2:27 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 PM EST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HEAVY RAIN MADISON 30.47N 83.42W
02/25/2013 M3.87 INCH MADISON FL TRAINED SPOTTER
3.87 INCHES OF RAIN HAS BEEN COLLECTED IN MADISON COUNTY
SINCE 12 AM THIS MORNING.
&&
HARRIGANLocal storm report, Feb 25, 2:49 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EST MON FEB 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HEAVY RAIN 2 N TALLAHASSEE COML AI 30.46N 84.28W
02/25/2013 E0.00 INCH LEON FL PUBLIC
4+ INCHES IN PAST 6 HOURS.
0242 PM HEAVY RAIN 2 N TALLAHASSEE COML AI 30.46N 84.28W
02/25/2013 E4.00 INCH LEON FL PUBLIC
OVER 4 INCHES IN 6 HOURS.
&&
MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:49 PM EST | Special Marine Warning | TAE | 56 min | |
| Feb 24, 10:15 PM EST | Special Weather Statement | TAE | Gadsden | 30 min |
| Feb 25, 2:06 AM EST | Special Marine Warning | TAE | 84 min | |
| Feb 25, 2:38 AM EST | Special Weather Statement | TAE | Franklin | 27 min |
| Feb 25, 3:06 AM EST | Special Weather Statement | TAE | Wakulla | 24 min |
| Feb 25, 3:16 AM EST | Special Marine Warning | TAE | 59 min | |
| Feb 25, 4:12 AM EST | River Flood Warning | TAE | Leon | 5 days |
| Feb 25, 4:28 AM EST | Small Craft Advisory | TAE | 59 hr | |
| Feb 25, 5:42 AM EST | Areal Flood Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Liberty | 6 hr |
| Feb 25, 6:07 AM EST | Special Marine Warning | TAE | 38 min | |
| Feb 25, 8:24 AM EST | Special Marine Warning | TAE | 3 hr | |
| Feb 25, 9:56 AM EST | Flash Flood Warning | TAE | Bay, Calhoun | 94 min |
| Feb 25, 10:18 AM EST | Flash Flood Warning | TAE | Calhoun, Jackson, Liberty | 117 min |
| Feb 25, 10:54 AM EST | Special Marine Warning | TAE | 111 min | |
| Feb 25, 11:14 AM EST | Flash Flood Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Leon and 1 more | 2 hr |
| Feb 25, 11:25 AM EST | Flash Flood Warning | TAE | Bay, Calhoun, Gulf | 4 hr |
| Feb 25, 11:45 AM EST | Flash Flood Warning | TAE | Leon | 4 hr |
| Feb 25, 12:24 PM EST | Tornado Warning | TAE | Franklin, Gulf | 36 min |
| Feb 25, 12:30 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 25, 12:47 PM EST | Tornado Warning | TAE | Franklin | 43 min |
| Feb 25, 12:56 PM EST | Flash Flood Warning | TAE | Leon | 79 min |
| Feb 25, 1:30 PM EST | Tornado Warning | TAE | Franklin, Wakulla | 45 min |
| Feb 25, 3:26 PM EST | Special Marine Warning | TAE | 64 min | |
| Feb 25, 6:52 PM EST | River Flood Warning | TAE | Gadsden, Leon | 8 days |
| Feb 24, 7:01 PM EST | Special Weather Statement | TAE | Brooks | 29 min |
| Feb 24, 7:11 PM EST | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lowndes, Thomas | 34 min |
| Feb 24, 7:17 PM EST | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 13 min |
| Feb 24, 7:25 PM EST | Special Weather Statement | TAE | Lowndes | 65 min |
| Feb 25, 9:47 AM EST | River Flood Warning | TAE | Berrien, Lowndes | 8 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.